Alert archive / Puerto Rico / Flash Flood Warnings in 2025
Flash Flood Warning 68, NWS JSJ
NWS JSJ issued this flash flood warning at Jun 22, 2025, 1:10 PM CDT. It was in force for 2 hr. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- Jun 22, 2025, 1:10 PM CDT (18:10 UTC)
- Expired
- Jun 22, 2025, 3:21 PM CDT
- In force
- 2 hr
- Issued by
- NWS JSJ
- Area
- Storm-based polygon
- Flood severity
- None
The radar
The San Juan radar (TJUA), 29 km from the middle of the area, began a volume at 18:13 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
Did it verify
Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this flash flood warning while it was in force. That is not proof nothing happened: reports are thin where few people live.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The text
As transmitted.
096
WGCA52 TJSJ 221810
FFWSJU
PRC127-139-222115-
/O.NEW.TJSJ.FF.W.0068.250622T1810Z-250622T2115Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
BULLETIN - EAS ACTIVATION REQUESTED
Flash Flood Warning
National Weather Service San Juan PR
210 PM AST Sun Jun 22 2025
The National Weather Service in San Juan has issued a
* Flash Flood Warning for...
San Juan in Puerto Rico...
Trujillo Alto in Puerto Rico...
* Until 515 PM AST.
* At 210 PM AST, Doppler radar indicated heavy rain across the
warned area. Between 1 and 3 inches of rain have fallen.
Additional rainfall amounts of 1 to 2 inches are possible in the
warned area. Flash flooding is ongoing or expected to begin
shortly.
HAZARD...Flash flooding caused by heavy rain.
SOURCE...Radar.
IMPACT...Flash flooding of small creeks and streams, urban
areas, highways, streets and underpasses as well as
other poor drainage and low-lying areas.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
Turn around, don't drown when encountering flooded roads. Most flood
deaths occur in vehicles.
Please report observed flooding to local emergency services or law
enforcement and request they pass this information to the National
Weather Service when you can do so safely.
&&
LAT...LON 1836 6610 1836 6609 1838 6609 1838 6611
1840 6611 1840 6610 1841 6609 1842 6610
1841 6599 1840 6599 1839 6600 1838 6600
1838 6599 1837 6599 1836 6598 1831 6600
1834 6610
FLASH FLOOD...RADAR INDICATED
$$
CVB1 follow-up statement
585
WGCA72 TJSJ 222021
FFSSJU
Flash Flood Statement
National Weather Service San Juan PR
421 PM AST Sun Jun 22 2025
PRC127-139-222031-
/O.CAN.TJSJ.FF.W.0068.000000T0000Z-250622T2115Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
San Juan PR-Trujillo Alto PR-
421 PM AST Sun Jun 22 2025
...FLASH FLOOD WARNING IS CANCELLED FOR SAN JUAN AND TRUJILLO ALTO...
The heavy rain has ended. Flooding is no longer expected to pose a
threat. Please continue to heed remaining road closures.
&&
LAT...LON 1836 6610 1836 6609 1838 6609 1838 6611
1840 6611 1840 6610 1841 6609 1842 6610
1841 6599 1840 6599 1839 6600 1838 6600
1838 6599 1837 6599 1836 6598 1831 6600
1834 6610
$$
CVBWhat forecasters said that day
The local office's own words before this flash flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS JSJ wrote its last area forecast discussion before this flash flood warning went out at Jun 22, 3:40 AM CDT, 9 hours 30 minutes earlier. Its key messages:
- * Showers and isolated thunderstorms are expected to develop over western Puerto Rico each afternoon. * Moderate concentrations of Saharan Dust are expected early in the workweek. * A tropical wave is expected to move mainly south of the region between late tonight and Monday, trade wind perturbations and another tropical wave are forecast to arrive late next week.
Area forecast discussion, Jun 22, 3:40 AM CDT, 9 hours 30 minutes before
Area Forecast Discussion National Weather Service San Juan PR 440 AM AST Sun Jun 22 2025 .KEY MESSAGES... * Showers and isolated thunderstorms are expected to develop over western Puerto Rico each afternoon. * Moderate concentrations of Saharan Dust are expected early in the workweek. * A tropical wave is expected to move mainly south of the region between late tonight and Monday, trade wind perturbations and another tropical wave are forecast to arrive late next week. && .SHORT TERM...Today through Tuesday... Mostly clear to partly cloudy skies prevailed across the region during the overnight hours. Fast moving passing showers were seen over the local Atlantic and Caribbean waters, as well the Anegada passage, leaving minimal accumulations. Minimum temperatures were seen in the upper 70s to low 80s along the urban and coastal areas, and from the upper 60s to mid 70s in the higher elevations. Winds were mostly from the east at 5 to 10 mph. Today, passing showers will continue during the morning hours across portions of eastern Puerto Rico and the U.S. Virgin Islands. Then later in the afternoon, showers and thunderstorms are expected due to daytime heating, local effects and sea breeze convergence across the central and western municipalities of Puerto Rico. Breezy conditions are expected too, as a broad surface high pressure over the Atlantic continues to promote moderate to locally fresh easterly to east southeasterly wind flow for the next few days. A tropical wave is expected to approach the local islands from the east on Monday. Although, model guidances show the bulk of moisture remaining south of the area, some moisture will lift and reach the area. Therefore, increasing showers and thunderstorm activity across the region. The latest precipitable water analysis (PWAT) suggest values up to 2.0 inches, suggesting a moist environment through at least Tuesday morning. By Tuesday, after the wave passage, a mass of drier air will begin to filter into the area alongside with moderate concentrations of Saharan Air Layer (SAL). Therefore, causing hazy skies, reduced visibilities and deteriorated air quality. Under the dust presence, limited showers are anticipated as the dust inhibits the development of these clouds. Temperatures at the 925 mb will continue near normal values during the period, with highs reaching the upper 80s to lower 90s in the coastal and urban areas of the islands, and from the upper 70s to low 80s in the higher elevations. .LONG TERM...Wednesday through Sunday... A broad surface high pressure extending from the central Atlantic and a strong 850-700mb ridge developing northeast of the region will promote breezy conditions and a drying trend during the second half of the workweek. A weak Saharan Air Layer will linger through Thursday over the region, promoting hazy skies. Fair weather conditions are expected in general across the islands, with the exception of afternoon showers and isolated thunderstorms developing each day over western Puerto Rico, mainly due to the combination of the limited moisture content with daytime heating, and the sea breeze convergence. Across the U.S. Virgin Islands and eastern Puerto Rico, showers embedded in the trade winds will move at times, particularly during the nighttime. By late Friday into Saturday, a TUTT-low is forecast to develop just north/northeast of the region, and a tropical wave is expected to enter the eastern Caribbean. These weather features will increase shower and thunderstorm activity across portions of the islands and local waters. && .AVIATION... (06Z TAFS) Mainly VFR conds are expected to prevail across all terminals. SHRA/TSRA expected over western, central PR, and the San Juan metro area may result in brief MVFR conds at TJSJ/TJBQ/TJPS aft 21/17Z. Winds will prevail from the E-ESE at 14-18 kt with sea breeze variations and higher gusts aft 22/14Z. && .MARINE... A subtropical Atlantic ridge extending southward into the northern Caribbean continues to promote moderate to locally fresh easterly winds, resulting in choppy seas over portions of the local Atlantic and Caribbean waters, and local passages. Therefore, small craft should exercise caution. The next tropical wave will move across the Caribbean Sea between late tonight and Monday. && .BEACH FORECAST... There is a moderate risk of rip currents for the southeastern beaches of Puerto Rico, and St. Croix. Beachgoers must exercise caution due to life-threatening rip currents along exposed unprotected beaches across these areas. Elsewhere the risk is low, however, life-threatening rip currents often occur in the vicinity of groins, jetties, reefs, and piers. && .SJU WATCHES/WARNINGS/ADVISORIES... PR...None. VI...None. AM...None. && SHORT TERM...GRS LONG TERM....DS AVIATION...GRS
Hazardous weather outlook, Jun 22, 3:16 AM CDT, 9 hours 54 minutes before
Hazardous Weather Outlook National Weather Service San Juan PR 416 AM AST Sun Jun 22 2025 AMZ711>745-PRZ001>013-230830- San Juan and Vicinity-Northeast-Southeast-Eastern Interior- North Central-Central Interior-Ponce and Vicinity-Northwest- Western Interior-Mayaguez and Vicinity-Southwest-Culebra-Vieques- The nearshore and off shore Atlantic and Caribbean Coastal Waters- 416 AM AST Sun Jun 22 2025 This Hazardous Weather Outlook is for portions of Puerto Rico. .DAY ONE...Today and Tonight .Lightning...Isolated thunderstorms, particularly across western PR. Stay alert and be prepared to take shelter if storms develop. .Excessive Rainfall...Flooding in urban areas, roads, small streams, and washes, particularly across western PR. There is a low chance of isolated flash floods. Elsewhere, plan for water ponding on roads and in poorly drained areas. .Excessive Heat...This level of heat affects primarily those individuals extremely sensitive to heat, especially when outdoors without effective cooling and/or adequate hydration. These conditions are most likely across northern and western PR. .Rip Currents...Life-threatening rip currents are possible in the surf zone, particularly across most beaches of Puerto Rico (except the western beaches), Culebra and Vieques. Isolated stronger rip currents may occur elsewhere, especially near piers, jetties, and channels. .DAYS TWO THROUGH SEVEN...Monday through Saturday A tropical wave is expected to approach the area on Monday through Tuesday. Although, the bulk of the moisture will remain south, some moisture could reach the local area and increasing shower and thunderstorm activity across the islands. A moderate risk of rip currents will continue for most beaches through the period due to wind-driven waves. There is a limited to locally elevated excessive rainfall risk for western PR each afternoon, and an elevated heat risk every day for most coastal areas, particularly between the late morning and afternoon hours. Breezy conditions are expected from Monday onward. .SPOTTER INFORMATION STATEMENT... Spotter activation will not be needed. AMZ716-726-VIZ001-002-230830- St. Thomas St. John adjacent Islands-St Croix- Nearshore Atlantic and adjacent Caribbean Coastal Waters- 416 AM AST Sun Jun 22 2025 This Hazardous Weather Outlook is for portions of USVI. .DAY ONE...Today and Tonight .Wind...Breezy conditions (18-22 kts | 21-25 mph), particularly across all the USVI. Unsecured items could blow around. .Rip Currents...Life-threatening rip currents are possible in the surf zone, particularly across all beaches of the USVI. Isolated stronger rip currents may occur elsewhere, especially near piers, jetties, and channels. .DAYS TWO THROUGH SEVEN...Monday through Saturday A tropical wave is expected to approach the area on Monday through Tuesday. Although, the bulk of the moisture will remain south, some moisture could reach the local area and increasing shower and thunderstorm activity across the islands. A moderate risk of rip currents will continue for most beaches through the period due to wind-driven waves. There is a limited excessive heat risk early next week for all the islands. .SPOTTER INFORMATION STATEMENT... Spotter activation will not be needed.
The office that day
Everything else NWS JSJ issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jun 22, 12:04 PM CDT | Areal Flood Advisory | JSJ | 68 min | |
| Jun 22, 2:07 PM CDT | Areal Flood Advisory | JSJ | 2 hr | |
| Jun 22, 2:49 PM CDT | Areal Flood Advisory | JSJ | 3 hr |
Nearby
Flash Flood Warnings in Puerto Rico, 2025Every flash flood warning in 2025
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; radar from the NEXRAD Level II archive.